Alert archive / Louisiana / Special Weather Statements in 2018
Special Weather Statement, NWS New Orleans, LA
NWS New Orleans, LA issued this special weather statement at Aug 6, 2018, 3:04 PM CDT for Saint James Parish, Louisiana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2018, 3:04 PM CDT (20:04 UTC)
- Expired
- Aug 6, 2018, 3:45 PM CDT
- In force
- 41 min
- Issued by
- NWS New Orleans, LA
County Saint James Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2400 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
447 WWUS84 KLIX 062004 SPSLIX Special Weather Statement National Weather Service New Orleans LA 304 PM CDT MON AUG 6 2018 LAZ049-057-058-062045- Ascension-St. John The Baptist-St. James- 304 PM CDT MON AUG 6 2018 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL ST. JOHN THE BAPTIST...SOUTHEASTERN ASCENSION AND ST. JAMES PARISHES... At 304 PM CDT, a strong thunderstorm was located over Convent, or 12 miles east of Donaldsonville. The storm is nearly stationary. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Gramercy, Lutcher, Wallace, Convent, North Vacherie, Garyville, Edgard and South Vacherie. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 2992 9079 3006 9093 3022 9078 3001 9058 TIME...MOT...LOC 2004Z 230DEG 2KT 3004 9080 $$ 32
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 12:18 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Aug 6, 12:18 PM CDT, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 1218 PM CDT Mon Aug 6 2018 .AVIATION... VFR conditions will prevail at all of the terminals outside of convective impacts. Convection is most likely to occur around KHUM, KMSY, and KBTR. If convection does directly impact a terminal, a brief period of reduced visibilities, lower ceilings, and gusty winds can be expected. 32 && .PRELIMINARY POINT TEMPS/POPS... MCB 72 94 73 92 / 10 20 0 30 BTR 74 92 75 92 / 0 30 0 40 ASD 75 92 75 91 / 0 20 10 30 MSY 77 91 77 91 / 10 30 10 40 GPT 76 91 77 90 / 0 20 10 30 PQL 74 92 75 92 / 0 20 10 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
Hazardous weather outlook, Aug 6, 11:04 AM CDT, 4 hours before
Hazardous Weather Outlook National Weather Service New Orleans LA 1104 AM CDT Mon Aug 6 2018 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-070415- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 1104 AM CDT Mon Aug 6 2018 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms are expected later this afternoon and evening. Expect better coverage across western portions of the area, or generally west of I-55. Any one storm may be locally strong and produce frequent lightning, gusty winds and heavy rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Spotty afternoon thunderstorms will persist into Tuesday and Wednesday, with more widespread coverage expected Thursday throughSunday. Any one storm may be locally strong and produce frequent lightning, gusty winds and heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 32
In the hours before
Special weather statement, Aug 6, 2:06 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service New Orleans LA
206 PM CDT MON AUG 6 2018
LAZ060-061-061930-
St. Charles-Upper Jefferson-
206 PM CDT MON AUG 6 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL ST. CHARLES AND
NORTHWESTERN JEFFERSON PARISHES...
At 205 PM CDT, a strong thunderstorm was located near Norco, or 7
miles northeast of Hahnville. The storm is nearly stationary.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
St. Rose.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2997 9031 3007 9040 3006 9037 3006 9030
3005 9026 3004 9025 2999 9024
TIME...MOT...LOC 1905Z 157DEG 1KT 3005 9032
32Special weather statement, Aug 6, 2:29 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service New Orleans LA
229 PM CDT MON AUG 6 2018
LAZ058-060-061-062000-
St. Charles-St. John The Baptist-Upper Jefferson-
229 PM CDT MON AUG 6 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ST. JOHN THE BAPTIST...
NORTH CENTRAL ST. CHARLES AND NORTHWESTERN JEFFERSON PARISHES...
At 228 PM CDT, a strong thunderstorm was located near St. Rose, or 8
miles northwest of Metairie. The storm is nearly stationary.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Hahnville, Laplace, Metairie, Norco, Montz, Taft, New Sarpy,
Destrehan and Killona.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3013 9052 3014 9043 3009 9041 3006 9038
3005 9026 3003 9019 3002 9018 2999 9018
2996 9044
TIME...MOT...LOC 1928Z 168DEG 2KT 3005 9030
32Special weather statement, Aug 6, 3:04 PM CDT, 0 minutes before
Special Weather Statement National Weather Service New Orleans LA 304 PM CDT MON AUG 6 2018 LAZ049-057-058-062045- Ascension-St. John The Baptist-St. James- 304 PM CDT MON AUG 6 2018 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL ST. JOHN THE BAPTIST...SOUTHEASTERN ASCENSION AND ST. JAMES PARISHES... At 304 PM CDT, a strong thunderstorm was located over Convent, or 12 miles east of Donaldsonville. The storm is nearly stationary. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Gramercy, Lutcher, Wallace, Convent, North Vacherie, Garyville, Edgard and South Vacherie. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 2992 9079 3006 9093 3022 9078 3001 9058 TIME...MOT...LOC 2004Z 230DEG 2KT 3004 9080 32
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 2:03 PM CDT | Special Marine Warning | LIX | 27 min | |
| Aug 6, 2:06 PM CDT | Special Weather Statement | LIX | Saint Charles | 24 min |
| Aug 6, 2:27 PM CDT | Special Marine Warning | LIX | 33 min | |
| Aug 6, 2:29 PM CDT | Special Weather Statement | LIX | Saint Charles | 31 min |
| Aug 6, 3:27 PM CDT | Special Weather Statement | LIX | Tangipahoa | 48 min |
| Aug 6, 3:57 PM CDT | Special Weather Statement | LIX | West Baton Rouge | 48 min |
| Aug 6, 4:02 PM CDT | Special Weather Statement | LIX | Tangipahoa | 43 min |
| Aug 6, 4:59 PM CDT | Special Weather Statement | LIX | Pearl River | 46 min |
Nearby
Special Weather Statements in Louisiana, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.